I am taking meds to control PACS but they slow my heart rate down to a crawl. I am a runner so already have a heart rate in the 50's- 60's. With meds it is in the 40's sometimes low 40's. I don't feel bad just tired and fatigued but was wondering if there is a limit for how low heart rates should go before it is dangerous. Any help would be appreciated.
If you are not feeling faint, dizzy or anything else out of the ordinary then your heart rate is probably fine. Is your cardiologist aware of the rate?
How high of a dosage are you taking of the beta blocker? You may want to ask your doctor's permission to lower your dosage by 1/4 or 1/2 to see if your heart rate rebounds. If you feel better on the lower dosage, then...problem solved.
I take Metoprolol. When I began taking it, my HR dropped, as did my already low BP. I have a tendency to faint sometimes, and on the BB my tendency increased 10 fold. So, I dropped back to 1/2 pill and voila...my PVC's are manageable, my HR is more "alert" and my fainting has stopped.
As for the fatigue...that starts to fade after the first two weeks or so. Unfortunately, a beta blocker's job is to lower your heart rate, BP and generally slow metabolism. The result??? Less noticeable PAC's/PVC's but sleepy you!!! (I was a ZOMBIE on 25 mg).
Short answer? As long as you feel okay and your doc is aware of your heart rate, this number is fine.
Thanks so much for your response. I am taking 25 mg of metaprolol split in half. Half in the morning and half at night. I also take 0.25 of digoxin and 5 mg of lisinopril. I have only taken the metaprolol and digoxin for less than a week so I guess it will stabilize soon. So far it has not really helped the arrythmias. If it does not help in several weeks maybe my cardio will change them. Thanks again for your help.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST